Arizona, 2006Flash Flooding in Arizona, July 7, 2006
July 7, 2006 · NWS TWC · 4 events in 2 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 7, 12:25 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 7, 12:25 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
1225 PM MST FRI JUL 7 2006
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA SHOULD
ENHANCE THUNDERSTORM ACTIVITY TODAY AS IT GRADUALLY MOVES INTO
CENTRAL AND EVENTUALLY NORTHEAST ARIZONA. A REPOSITIONING OF THE
HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW
EARLY NEXT WEEK. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW
THUNDERSTORM DEVELOPMENT BY LATE THIS WEEKEND AND EARLY NEXT WEEK.
&&
.UPDATE...WILL BE UPDATING ZONES/GRIDS TO ISSUE A FLASH FLOOD
WATCH...RAISE POPS AND INCLUDE HEAVY RAIN WORDING. 18Z SOUNDING
PRETTY MUCH TELLS US WHAT WE ARE SEEING IN TERMS OF DEVELOPMENT IN
THE DRY SLOT. WE HAVE NOT WARMED ENOUGH ALOFT TO PROHIBIT FAIRLY
STRONG DEVELOPMENT. THE 1.46 IN PRECIP WATER AND VERY LIGHT SE LOW
LEVEL FLOW IS CERTAINLY SUPPORTIVE OF FLASH FLOODING. ANOTHER
PROBLEM IS THAT THERE APPEARS A FAIRLY LARGE OUTFLOW BOUNDARY SE
FROM THE YAVAPAI COUNTY STORMS...WITH THIS BOUNDARY ABOUT TO ENTER
OUR CWA AND INTERSECT OUR DEVELOPING ACTIVITY. THE ONLY NEGATIVE WE
SEE IS THE ANVILS ARE PEELING AWAY FROM THE STORMS WELL AHEAD OF
THEIR MOTIONS AND CLOUDING OVER THE VALLEYS. THAT MAY ARREST THE
DESTABILIZATION THAT IS OCCURRING...BUT NOW THAT THE DEVELOPMENT IS
UNDERWAY WITH DECENT UPPER LEVEL SUPPORT...WILL GO AHEAD AND PULL
THE TRIGGER IN CONCERT WITH KPSR. WILL RUN THE WATCH UNTIL
9PM...ALTHOUGH WE MAY NEED TO EXTEND IT LATER TONIGHT OVER ZONES
19/30 WHERE WARM TOP REDEVELOPMENT IS MOST LIKELY.
&&
.PREV DISCUSSION...WITH THE UPPER LOW DEFINITELY LIFTING NNE AND
EVENTUALLY SHEARING IN THE FACE OF THE UPPER LEVEL WSW FLOW...THE
DOWNTURN WE WERE EXPECTING ON WED FOR LATE THIS WEEKEND AND EARLY
NEXT WEEK IS STARTING TO DECENT AGAIN. HOWEVER IT IS IMPORTANT TO
NOTE THAT THE RIDGING WILL NOT BE PARTICULARLY STRONG...AND 06Z GFS
NEVER LOWERS OUR 700MB DEWPOINTS BELOW +5C OR OUR PRECIP WATER BELOW
ABOUT 1.1. THUS WE MAY BE DOWN...BUT CERTAINLY NOT OUT. AND AFTER
THE PAST 2 DAYS...OUR MODEL CONFIDENCE IS DEFINITELY NOT HIGH.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES
19/30/32/33/34/35 UNTIL 9PM.
&&
PYTLAK
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 1:10 PM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
110 PM MST FRI JUL 7 2006
AZZ019-029-030-032>035-082015-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
110 PM MST FRI JUL 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH IN IN EFFECT UNTIL 900 PM MST. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING. BECAUSE THE STORMS ARE MOVING SO SLOWLY...1 TO 2 INCHES
OF RAIN IS LIKELY IN LESS THAN AN HOUR. THE STRONGEST STORMS WILL
ALSO BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL AND WIND GUSTS
UP TO 60 MPH.
THE THUNDERSTORMS WILL DIMINISH AFTER SUNSET THIS EVENING. HOWEVER...
THERE IS A RISK OF SOME REDEVELOPMENT AFTER MIDNIGHT...
PARTICULARLY OVER NORTHERN GRAHAM AND GREENLEE COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE RISK OF
THUNDERSTORMS IS EXPECTED TO DIMINISH ON SATURDAY...WITH A SLIGHT
UPSWING ON SUNDAY...AND ANOTHER DOWNTURN EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ031-082015-
WESTERN PIMA COUNTY-
110 PM MST FRI JUL 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BECAUSE THE AREA
RECEIVED HEAVY RAIN EARLIER TODAY...IT IS UNLIKELY THAT STRONG
THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING.
HOWEVER... MOTORISTS SHOULD BE ON THE ALERT FOR WATER AND MUD
STILL ON ROADWAYS FROM THIS MORNING/S HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
Flash Flood, Pima
- When
- July 7, 1:50 PM MST to 2:45 PM MST
- Where
- Pima County, Oro Vly
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.097, -111.790 (the zone’s center; the record gives no point)
A trained spotter reported 0.62 of an inch of rain in 15 minutes with several streets flooding. There was street flooding near Moore Road and Rancho Vistoso Boulevard.
Flash Flood, Pima
- When
- July 7, 1:50 PM MST to 2:45 PM MST
- Where
- Pima County, Green Vly
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.097, -111.790 (the zone’s center; the record gives no point)
A trained spotter in the City of Green Valley reported 1.51 inches of rain in 30 minutes with widespread street flooding. Another spotter reported 1.20 inches of rain in less than an hour and additional street flooding.
Flash Flood, Cochise
- When
- July 7, 1:55 PM MST to 3:55 PM MST
- Where
- Cochise County, 5 mi W of Benson
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.880, -109.751 (the zone’s center; the record gives no point)
A county official reported very heavy rainfall which caused west bound Interstate 10 at mile post 300 to be closed due to flooding across the roadway. Additionally, a law enforcement official reported that washes were flowing 2 to 3 feet deep near the Community of Dragoon. Law Enforcement officials also reported that two vehicles were submerged in flood waters on Interstate 10 near milepost 299.
Flash Flood, Pima
- When
- July 7, 2:00 PM MST to 4:30 PM MST
- Where
- Pima County, Tucson
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.097, -111.790 (the zone’s center; the record gives no point)
Several members of the public along with trained spotters reported numerous streets flooded and several railroad underpasses flooded and closed due to very heavy rainfall. Additionally, the broadcast media reported a vehicle was trapped in rising water in Arroyo Chico wash. Also, a car was submerged in water at the Stone Avenue railroad underpass.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 7, 2006$13 million · 1 event
- Flash Flood in Florida, July 7, 2006$40,000 · 1 event
- Damaging Winds in Arizona, July 7, 2006$8,000 · 52 kt wind · 4 events
- Damaging Winds in South Dakota, July 7, 200661 kt wind · 2 events
- Wildfire in Minnesota, July 7 to 18, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Heavy Rain in Florida, July 7, 20061 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 7, 20061 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 7, 20061 event
- Funnel Cloud in Arizona, July 7, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522569, 5522570, 5522571, 5522572.